Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 97, NWS Little Rock, AR

January 13, 20076 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jan 13, 2007, 1:04 PM CST for 6 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 1:04 PM CST (19:04 UTC)
Expired
Jan 13, 2007, 7:00 PM CST
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Searcy County, AR, Sharp County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
355 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 12:35 PM CST, 29 minutes earlier.

Area forecast discussion, Jan 13, 12:35 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1235 PM CST SAT JAN 13 2007

.UPDATE...
NUMEROUS FLASH FLOOD WARNINGS ISSUED THIS MORNING FROM SOUTHWEST
INTO CENTRAL AND NORTHEAST ARKANSAS. SAME AREAS WILL BE AFFECTED
THROUGH TONIGHT...WITH HEAVIEST RAIN FROM AROUND MENA TO CONWAY AND
JONESBORO. ADDITIONAL RAINFALL MAY BE ON THE ORDER OF 4 TO 6
INCHES...WITH WIDESPREAD FLASH FLOODING LIKELY.

BELOW FREEZING AIR TRYING TO MAKE ITS WAY INTO PORTIONS OF NORTH
CENTRAL ARKANSAS TONIGHT. TEMPERATURES WILL TEETER AROUND 32 DEGREES
IN BOONE...MARION AND NEWTON COUNTIES. COULD BE A PERIOD OF FREEZING
RAIN IN THESE AREAS...BUT NOT COLD ENOUGH TO CREATE ANY MAJOR
PROBLEMS. FREEZING RAIN ADVISORY MAY BE NECESSARY IN THESE
AREAS...AND WILL ADDRESS IN AFTERNOON ZONES.

FRONT WILL PUSH TO SOUTH SUNDAY NIGHT/MONDAY...AND WILL LIKELY CATCH
RETREATING MOISTURE. PERIOD OF FREEZING RAIN/SLEET POSSIBLE IN
NORTHERN/WESTERN SECTIONS OF THE STATE. AGAIN...AMOUNTS WILL
PROBABLY STAY BELOW WARNING CRITERIA...AND ADVISORY MAY BE
POSTED. (46)
&&

.AVIATION...
RAIN CONTINUES ACROSS NORTHERN AND CENTRAL ARKANSAS...WITH ANOTHER
ROUND ENTERING SOUTHWEST ARKANSAS. FRONT HAS MADE IT THROUGH KLIT
AND KHOT...BUT NOT KPBF AND KLLQ. FRONT MAY MOVE THROUGH KPBF...BUT
WILL HAVE A HARD TIME REACHING KLLQ. HAVE HEAVIEST RAIN MOVING
THROUGH BETWEEN 00Z AND 06Z...WITH A BREAK DURING THE EARLY MORNING
HOURS. ANOTHER ROUND WILL COME THROUGH SUNDAY MORNING. MAY SEE
FREEZING TEMPS ACROSS KHRO AND KBPK...SO HAVE PROB30 FOR FZRA. (58)
&&

.PREV DISCUSSION.../ISSUED 221 AM CST SAT JAN 13 2007/

SHORT TERM...TODAY THROUGH MONDAY NIGHT
FRONTAL BOUNDARY IS SLOWLY STALLING OUT IN WESTERN/NORTHERN ARKANSAS
AT THE PRESENT TIME. ANALYSIS OF SURFACE DATA WOULD PLACE THE SYSTEM
FROM EAST OF MOUNTAIN HOME...TO NEAR THE MENA/MOUNT IDA AREA. STRONG
THERMAL GRADIENT EXISTS BEHIND THE FRONT...AS 07Z READING AT MENA IS
68 WITH A 34 DEGREE TEMPERATURE AT POTEAU /40 STATUTE MILES NW/. 00Z
UPPER AIR DATA SHOWS THAT UPPER FLOW IS PARALLEL TO THE FRONT...SO
THE SYSTEM IS GOING NOWHERE FAST.

AS HAS BEEN EXPLAINED PREVIOUSLY...SOUTHWESTERLY UPPER FLOW WILL
OPEN A FLOODGATE /PARDON THE EXPRESSION/ OF PACIFIC MOISTURE UP INTO
THE REGION. AT THE SAME TIME...SEVERAL WAVES WILL MOVE THROUGH AND
INTERACT WITH THE ABUNDANT MOISTURE AND STALLED BOUNDARY. AREA WILL
UNDERGO SEVERAL ROUNDS OF HEAVY RAINFALL DURING THE NEXT TWO DAYS...
WHICH NECESSITATES THE CONTINUING OF THE FLASH FLOOD WATCH. TOTALS
OF 5-6 INCHES ARE QUITE POSSIBLE...WITH THE AXIS OF HEAVIEST RAIN
BISECTING THE AREA FROM SOUTHWEST TO NORTHEAST /I.E. FROM
ARKADELPHIA TO BRINKLEY AND AREAS NORTH OF THAT/. ISOLATED TOTALS
APPROACHING 8 INCHES ARE NOT OUT OF THE QUESTION.

AS WAS ALSO DISCUSSED PREVIOUSLY...IF RAINFALL AMOUNTS VERIFY...THE
AREA COULD BE LOOKING AT A FAIRLY SERIOUS RIVER FLOOD EVENT.
AGRICULTURAL AND RECREATIONAL INTERESTS WILL NEED TO KEEP AN EYE ON
THIS SITUATION.

THUNDERSTORMS WILL OCCUR DURING THIS TIME PERIOD...BUT COVERAGE WILL
BE FAIRLY ISOLATED IN NATURE DUE TO OVERALL WEAK INSTABILITY. STRONG
STORMS APPEAR TO BE UNLIKELY.

BY SUNDAY NIGHT...UPPER RIDGE ANCHORED OVER THE EASTERN GOMEX WILL
FLATTEN OUT SLIGHTLY...WHICH WILL ALLOW THE FRONT TO BEGIN MOVING
EASTWARD. PRECIPITATION WILL BEGIN ENDING FROM THE NORTHWEST LATE
SUNDAY NIGHT...AND WILL CLEAR OUT OF THE SOUTH BY LATE MONDAY NIGHT.

AT THIS TIME...AM PARTICULARLY CONCERNED ABOUT TEMPERATURES. IT
APPEARS THAT SUB-FREEZING TEMPS WILL BE JUST TO THE NORTHWEST OF THE
FORECAST AREA UNTIL SUNDAY AFTERNOON OR EVENING. AT THAT POINT...
AREAS IN NORTHWEST/WESTERN ARKANSAS COULD SEE A TRANSITION TO LIGHT
FREEZING RAIN OR SLEET BEFORE COMING TO AN END BEFORE DAWN. PRECIP
TYPE/DURATION WILL ALL DEPEND ON HOW FAST THE COLUMN OF COLD AIR
DEEPENS. AT ANY RATE...IT APPEARS THAT ANY WINTER PRECIP ON SUNDAY
NIGHT WOULDN/T BE ANYTHING MAJOR. AT THIS POINT...WILL INCLUDE A
FREEZING RAIN OR SLEET FOR THE NORTHWEST IN THE AFOREMENTIONED
TIME PERIOD TO CONVEY SOME UNCERTAINTY.

HOWEVER...MY CONFIDENCE IS MEDIUM AT BEST AS INTRUSION OF COLD AIR
FURTHER EASTWARD COULD THROUGH A MONKEY WRENCH INTO THE FORECAST...
AND THIS COULD OCCUR AS EARLY AS LATE TONIGHT. FOR NOW...WILL KEEP A
RAIN-ONLY FORECAST FOR TONIGHT...BUT IT COULD VERY WELL BE A CLOSE
CALL.

AS FAR AS THE TEMPERATURE FORECAST...STRAYED VERY LITTLE FROM THE
GOING ONE. IN THESE SITUATIONS...MODEL GUIDANCE OFFERS VERY LITTLE
ENCOURAGEMENT ANYWAY. NEEDLESS TO SAY...CONFIDENCE IN THE
TEMPERATURE FORECAST IS LOW.

LONG TERM...TUESDAY THROUGH FRIDAY
DRIER AND COLDER AIRMASS WL BE BLDG INTO THE FA AT THE START OF THE
PD THANKS TO ARCTIC HIGH PRES. THE CENTER OF THE HIGH WL SETTLE OVR
AR BY MIDWEEK AND THEN BEGIN SHIFTING OFF THE E. TEMPS WL SHOW A
GRADUAL MODERATING TREND THRU THE PD. WL SEE HIGH LVL RH START TO
INCRS FM THE SW BY FRI. LATEST GFS KEEPS THE FCST DRY...WITH THE
ECMWF BRINGING MOISTURE BACK QUICKER INTO THE AREA. KEPT A DRY FCST
FOR NOW AND WL LOOK FOR BETTER AGREEMENT AMONG THE MODELS IN THE
COMING DAYS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ052-ARZ053-ARZ054.
&&
Hazardous weather outlook, Jan 13, 5:00 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT JAN 13 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT EXTENDED FROM WEST CENTRAL TO NORTHEAST ARKANSAS EARLY
THIS MORNING. THE FRONTAL BOUNDARY IS FORECAST TO DRIFT A BIT
FURTHER SOUTHWARD TODAY BEFORE STALLING OUT. PERIODS OF RAIN AND A A
FEW THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT ALONG AND NORTH OF
THE FRONT. RAINFALL COULD BE LOCALLY HEAVY AT TIMES THROUGH TONIGHT
OVER NORTH CENTRAL...WEST CENTRAL AND CENTRAL ARKANSAS WHERE BETWEEN
ONE AND THREE INCHES OF RAIN WILL BE COMMON. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR LOCATIONS NORTH OF A LINE FROM ARKADELPHIA TO
LITTLE ROCK TO BRINKLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONTAL BOUNDARY IS FORECAST TO REMAIN STALLED OUT OVER CENTRAL
ARKANSAS ON SUNDAY. THE FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL
PERIODS OF RAIN AND ISOLATED THUNDERSTORMS AS A SERIES OF UPPER
LEVEL DISTURBANCES TRACK NORTHEASTWARD ACROSS THE REGION.

LOCALLY HEAVY RAINFALL IS EXPECTED OVER NORTHERN AND CENTRAL
ARKANSAS ON SUNDAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS
EXPECTED SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUS...THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY FOR MUCH OF
NORTHERN AND CENTRAL ARKANSAS.

WITH DORMANT VEGETATION....WATER RUNOFF COULD BUILD QUICKLY WITH
HIGH WATER PROBLEMS DEVELOPING. FLOODING OF STREETS AND LOW WATER
CROSSINGS IS ALMOST A CERTAINTY. ANY EXCESSIVE WATER WOULD FLOW INTO
TRIBUTARIES AND EVENTUALLY INTO THE MAJOR WATERWAYS WITH RIVER
FLOODING POSSIBLE.

BY SUNDAY NIGHT...THE MAIN STORM SYSTEM IN THE ROCKIES WILL LIFT
NORTHEASTWARD AND PUSH THE COLD FRONT THROUGH THE REST OF THE STATE.
RAIN AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT
SHIFTS TO THE SOUTHEAST.

MUCH COLDER AIR WILL FOLLOW THE FRONT SUNDAY NIGHT AND MONDAY. THERE
IS THE POSSIBILITY THAT THE RAIN COULD MIX WITH OR EVEN CHANGE TO
FREEZING RAIN AND SLEET OVER PARTS OF WEST CENTRAL AND NORTH CENTRAL
ARKANSAS SUNDAY NIGHT AND EARLY MONDAY. THE PRECIPITATION OVER
NORTHERN AND WESTERN ARKANSAS SHOULD END BY MIDDAY MONDAY AS DRIER
AIR WORKS INTO THE AREA. TEMPERATURES OVER CENTRAL AND SOUTHERN
ARKANSAS ARE EXPECTED TO REMAIN WARM ENOUGH FOR THE PRECIPITATION TO
REMAIN IN THE FORM OF LIGHT RAIN BEFORE ENDING EARLY MONDAY EVENING.

STAY TUNED TO YOUR OFFICIAL NATIONAL WEATHER SERVICE FORECAST FOR
THE LATEST INFORMATION ON THIS DEVELOPING SITUATION.

DRIER AND COLDER WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD
THANKS TO ARCTIC HIGH PRESSURE. TEMPERATURES WILL GRADUALLY MODERATE
LATER IN THE WEEK AS THE CENTER OF THE HIGH SHIFTS EASTWARD.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 10:44 AM CSTFlash Flood WarningLZKJohnson, Logan, Scott6 hr
Jan 13, 10:44 AM CSTFlash Flood WarningLZKJohnson, Logan, Newton, Polk, Scott6 hr
Jan 13, 11:11 AM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Montgomery, Perry, Pulaski and 3 more6 hr
Jan 13, 11:11 AM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Garland, Montgomery, Perry and 4 more6 hr
Jan 13, 11:47 AM CSTFlash Flood WarningLZKIndependence, Jackson, White6 hr
Jan 13, 11:47 AM CSTFlash Flood WarningLZKIndependence, Jackson, Lonoke, White6 hr
Jan 13, 12:07 PM CSTFlash Flood WarningLZKPope, Van Buren6 hr
Jan 13, 1:04 PM CSTFlash Flood WarningLZKBaxter, Fulton, Izard, Sharp, Stone6 hr
Jan 13, 2:55 PM CSTFlash Flood WarningLZKClark, Hot Spring, Pike6 hr
Jan 13, 5:13 PM CSTFlash Flood WarningLZKConway, Faulkner, Garland, Logan, Montgomery, Perry and 1 more6 hr
Jan 13, 5:42 PM CSTFlash Flood WarningLZKIndependence, Jackson, Lonoke, White6 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.